MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVIGATED PEDICLE ACCESS KIT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC NAVIGATION, INC NAVIGATED PEDICLE ACCESS KIT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 9733498
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used intra/peri-operatively of a sacroiliac and thoracolumbar procedure.It was reported that pedicle access kit (pak) needle was damaged while pulling instrument out from the bone.The reports that the hind end of the instrument became separated from the rest of the instrument.There was no delay in the procedure and no impact on patient outcome.The site was able to retrieve the broken instrument with a heavy clamp without any issues.The likely cause of the issue was due to excessive hammering on the instrument.

Brand Name
NAVIGATED PEDICLE ACCESS KIT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11324108
Report Number1723170-2021-00391
Device Sequence Number4125643
Product Code MAX
UDI-Device Identifier00613994475169
UDI-Public00613994475169
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2022
Device Model Number9733498
Device Catalogue Number9733498
Device Lot Number200914A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight84